Tohoku Mathematical Journal
- Tohoku Math. J. (2)
- Volume 66, Number 4 (2014), 583-608.
Multiple and nodal solutions for nonlinear equations with a nonhomogeneous differential operator and concave-convex terms
In this paper we consider a nonlinear parametric Dirichlet problem driven by a nonhomogeneous differential operator (special cases are the $p$-Laplacian and the $(p,q)$-differential operator) and with a reaction which has the combined effects of concave (($p-1)$-sublinear) and convex ($(p-1)$-superlinear) terms. We do not employ the usual in such cases AR-condition. Using variational methods based on critical point theory, together with truncation and comparison techniques and Morse theory (critical groups), we show that for all small $\lambda>0$ ($\lambda$ is a parameter), the problem has at least five nontrivial smooth solutions (two positive, two negative and the fifth nodal). We also prove two auxiliary results of independent interest. The first is a strong comparison principle and the second relates Sobolev and Hölder local minimizers for $C^1$ functionals.
Tohoku Math. J. (2), Volume 66, Number 4 (2014), 583-608.
First available in Project Euclid: 21 May 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Nonlinear nonhomogeneous differential operator nonlinear regularity theory nonlinear maximum principle local minimizers strong comparison principle constant sign solutions nodal solutions concave-convex nonlinearities
Filippakis, Michael E.; O'Regan, Donal; Papageorgiou, Nikolaos S. Multiple and nodal solutions for nonlinear equations with a nonhomogeneous differential operator and concave-convex terms. Tohoku Math. J. (2) 66 (2014), no. 4, 583--608. doi:10.2748/tmj/1432229198. https://projecteuclid.org/euclid.tmj/1432229198